Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

April 10, 20126 counties in Georgia

NWS Atlanta, GA issued this special weather statement at Apr 10, 2012, 5:01 PM EDT for 6 counties in Georgia. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2012, 5:01 PM EDT (21:01 UTC)
Expired
Apr 10, 2012, 6:00 PM EDT
In force
59 min
Issued by
NWS Atlanta, GA

Counties Barrow County, GA, Clarke County, GA, Oconee County, GA, Oglethorpe County, GA, Walton County, GA, Wilkes County, GA

The radar

The Greer radar (KGSP), 132 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2171 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-64 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

943 
WWUS82 KFFC 102101
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
501 PM EDT TUE APR 10 2012

GAZ025-034>039-047-049>051-102200-
501 PM EDT TUE APR 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR BRIEF WIND GUSTS TO 40 MPH IN 
WILKES...WALTON...TALIAFERRO...OGLETHORPE...OCONEE...MORGAN...
BARROW...CLARKE...GREENE...GWINNETT AND JACKSON COUNTIES UNTIL 600 
PM EDT...

AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF SHOWERS THAT STRETCHED FROM NEAR NORMAN TO NEAR DACULA... 
AND MOVING SOUTHEAST AT 40 MPH.

THESE SHOWERS ARE CAPABLE OF PRODUCING BRIEF WIND GUSTS TO NEAR 40 
MPH AS THEY MOVE ACROSS PARTS OF WILKES...WALTON...TALIAFERRO... 
OGLETHORPE... OCONEE...MORGAN...BARROW. .. CLARKE...GREENE... 
GWINNETT AND JACKSON COUNTIES THROUGH 600 PM EDT.

IF POSSIBLE... RESIDENTS IN THE PATH OF THESE SHOWERS SHOULD SECURE 
OUTSIDE LOOSE OBJECTS SUCH AS LIGHT PATIO FURNITURE...UMBRELLAS AND 
TRASH CANS. 

&&

LAT...LON 3359 8290 3363 8363 3404 8406 3396 8337
      3401 8288 3398 8279 3399 8267 3392 8261
      3388 8260 3387 8258 3386 8257 3382 8259
      3367 8250
TIME...MOT...LOC 2057Z 306DEG 35KT 3396 8277 3390 8328
          3396 8387

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 10, 3:52 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Apr 10, 3:52 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
352 PM EDT TUE APR 10 2012

.SHORT TERM /TONIGHT THROUGH THURSDAY/...
500 MB SHORTWAVE TROUGH RIPPLES THROUGH NORTH AND CENTRAL GEORGIA
TONIGHT. LACK OF AVAILABLE MOISTURE WILL PRECLUDE THIS TO MOSTLY
SOME PASSING CLOUDS AND THE SLIGHTEST POSSIBILITY OF A SHOWER IN
NORTH GEORGIA AS THE SURFACE BOUNDARY MOVES THROUGH THIS EVENING.
WHILE CURRENT RADAR SHOWS RETURNS IN NORTH GEORGIA...AREAS TO THE
WEST IN ALABAMA AND MISSISSIPPI HAVE BETTER MOISTURE AVAILABILITY.
EXPECT SHOWER ACTIVITY TO DIMINISH AS FRONT REACHES DRIER METRO
ATLANTA ENVIRONMENT.

BEHIND THE FRONT...EVENTUAL CLEARING SHOULD START FROM NORTH TO
SOUTH. A DRIER AND COLDER AIR MASS WILL ENTER PROMPTING THE NEED FOR
A RED FLAG WARNING ON WEDNESDAY. ON WEDNESDAY NIGHT INTO THURSDAY
MORNING...A LACK OF CLOUD COVER AND NORTHWESTERLY FLOW WILL
CONTRIBUTE TO TEMPERATURES NEAR FREEZING IN THE NORTHEAST GEORGIA
MOUNTAINS. A FREEZE WATCH FOR TOWNS...UNION...AND FANNIN COUNTIES
ISSUED...BUT WHITE AND LUMPKIN COUNTIES COULD ALSO SEE PATCHES AT OR
BELOW FREEZING ON THURSDAY MORNING. HIGHER CONFIDENCE WITH THE
COUNTIES IN THE FREEZE WATCH BECAUSE THEY ARE ON THE WINDWARD SIDE
WHILE WHITE AND LUMPKIN WOULD FALL ON THE LEEWARD SIDE WHICH COULD
HELP THEM STAY ABOVE FREEZING...THIS WILL HAVE TO BE MONITORED IN
THE NEXT FORECAST PACKAGE.

10

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
HAVE MADE NO CHANGES TO THE EXTENDED. GFS/ECMWF INDICATE THE NEXT
SYSTEM TO BRING SHOWERS WOULD BE SOMETIME TUESDAY AFTERNOON. SO
SLIGHT CHANCE FOR TUESDAY LOOKS OKAY. THE PREVIOUS LONG TERM
DISCUSSION IS BELOW.

41
.PREVIOUS LONG TERM...
/ISSUED 242 AM EDT TUE APR 10 2012/ MODELS IN GENERAL AGREEMENT
WITH THE OVERALL PATTERN FOR THE LONG TERM. THE H5 TROUGH OVER THE
EASTERN U.S. WILL MOVE OVER THE ATLANTIC BY THE END OF THE WEEK AS
A H5 RIDGE BUILDS OVER THE EASTERN U.S. AFTER A COLD START TO THE
LONG TERM...A WARMING TREND BEGINS QUICKLY WITH TEMPS GOING ABOVE
NORMAL BY THE WEEKEND. WHILE THE RIDGE AXIS MOVES OFF THE ATLANTIC
COAST BY EARLY NEXT WEEK...THE WESTERLIES WILL REMAIN TO OUR WEST
KEEPING THE STORM TRACKS WELL WEST OF GA. THIS WILL KEEP US DRY
AND WARM INTO EARLY NEXT WEEK.

17

&&

FIRE WEATHER...
/ISSUED 340 PM EDT TUE APR 10 2012/ DANGEROUS FIRE CONDITIONS
CONTINUE AGAIN TODAY FOR GENERALLY ALL OF NORTH AND CENTRAL
GEORGIA DUE TO LOW RELATIVE HUMIDITY. FIRE DANGER STATEMENT IS IN
EFFECT THROUGH EARLY EVENING.

CONTINUED DRYING EXPECTED OVERNIGHT WITH THE PASSAGE OF A COLD
FRONT. THIS WOULD PUT ALL OF NORTH AND CENTRAL GEORGIA INTO
HUMIDITIES BELOW 25 PERCENT WEDNESDAY AFTERNOON. A FEW AREAS MAY
BE BORDERLINE FOR 6 PERCENT FUEL MOISTURE...BUT WINDS ARE
EXPECTED TO BE STRONG AND GUSTY TOMORROW AFTERNOON SO HAVE
INCLUDED THE ENTIRE CWA IN A RED FLAG WARNING.

41

&&

AVIATION...
18Z UPDATE...
VFR CONDITIONS CONTINUE THROUGH THE FORECAST PERIOD...WITH INCREASING
CLOUDS AS THE FRONT NEARS LATER THIS EVENING. CHANCE OF SPRINKLES
IN NORTH GEORGIA AND SOME RADAR RETURNS OVER NORTHERN ALABAMA PROMPTED
VCSH WITH THOUGHT THAT PRECIPITATION SHOULD STAY AWAY FROM TAF
SITES. WINDS TO STAY WESTERLY AT MOST SITES...WITH ATL SEEING
GUSTS UP TO 25KTS TODAY. CLOUDS SHOULD DIMINISH OVERNIGHT AS THE
FRONT CLEARS TAF SITES.

//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ON ALL ELEMENTS.

10

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          43  68  38  67 /   5   5   5   5
ATLANTA         45  65  40  66 /   5   5   5   5
BLAIRSVILLE     34  57  32  64 /   5   0   5   0
CARTERSVILLE    37  61  34  67 /   5   0   5   0
COLUMBUS        50  70  41  70 /   5   5   5   5
GAINESVILLE     44  61  39  66 /   5   0   5   0
MACON           41  72  36  70 /   5   5   5   5
ROME            38  62  36  68 /   5   0   5   0
PEACHTREE CITY  41  67  35  67 /   5   5   5   5
VIDALIA         48  71  39  70 /   5   5   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM TO 7 PM EDT WEDNESDAY FOR THE
FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...
BLECKLEY...BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...
CRAWFORD...CRISP...DADE...DAWSON...DEKALB...DODGE...DOOLY...
DOUGLAS...EMANUEL...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL...
HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...
LAURENS...LUMPKIN...MACON...MADISON...MARION...MERIWETHER...
MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON...
NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN...
TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...
WILKES...WILKINSON.

&&

10
Hazardous weather outlook, Apr 10, 4:05 AM EDT, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
405 AM EDT TUE APR 10 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
405 AM EDT TUE APR 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
HIGH FIRE DANGER CONDITIONS THIS AFTERNOON AND EVENING ACROSS
NORTH AND CENTRAL GEORGIA.

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS NORTH AND CENTRAL GEORGIA THIS
AFTERNOON AND EVENING. THIS WILL BRING A FEW SPRINKLES TO THE
NORTHERN PART OF THE STATE THIS AFTERNOON. HIGH PRESSURE WILL
BUILD INTO THE REGION BEHIND THE COLD FRONT TONIGHT AND WEDNESDAY
BRINGING DRY AND STABLE AIR. DUE TO LOW RELATIVE HUMIDITIES THIS
AFTERNOON AND EVENING...HIGH FIRE DANGER CONDITIONS WILL EXIST
ACROSS NORTH AND CENTRAL GEORGIA. FOR MORE INFORMATION ON THE FIRE
DANGER CONDITIONS...SEE THE LATEST FIRE DANGER STATEMENT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

In the hours before

Special weather statement, Apr 10, 5:01 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
501 PM EDT TUE APR 10 2012

GAZ025-034>039-047-049>051-102200-
501 PM EDT TUE APR 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR BRIEF WIND GUSTS TO 40 MPH IN
WILKES...WALTON...TALIAFERRO...OGLETHORPE...OCONEE...MORGAN...
BARROW...CLARKE...GREENE...GWINNETT AND JACKSON COUNTIES UNTIL 600
PM EDT...

AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS THAT STRETCHED FROM NEAR NORMAN TO NEAR DACULA...
AND MOVING SOUTHEAST AT 40 MPH.

THESE SHOWERS ARE CAPABLE OF PRODUCING BRIEF WIND GUSTS TO NEAR 40
MPH AS THEY MOVE ACROSS PARTS OF WILKES...WALTON...TALIAFERRO...
OGLETHORPE... OCONEE...MORGAN...BARROW. .. CLARKE...GREENE...
GWINNETT AND JACKSON COUNTIES THROUGH 600 PM EDT.

IF POSSIBLE... RESIDENTS IN THE PATH OF THESE SHOWERS SHOULD SECURE
OUTSIDE LOOSE OBJECTS SUCH AS LIGHT PATIO FURNITURE...UMBRELLAS AND
TRASH CANS.

&&

LAT...LON 3359 8290 3363 8363 3404 8406 3396 8337
      3401 8288 3398 8279 3399 8267 3392 8261
      3388 8260 3387 8258 3386 8257 3382 8259
      3367 8250
TIME...MOT...LOC 2057Z 306DEG 35KT 3396 8277 3390 8328
          3396 8387

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 2:58 PM EDTRed Flag WarningFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more28 hr

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.